Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 6:38 PM CDT for 4 counties in Iowa; Mercer County, Rock Island County, Illinois. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 6:38 PM CDT (23:38 UTC)
- Expired
- May 17, 2017, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Henry County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:46 PM CDT | HAIL 1.5 | Sw Riverside, IA | |
| May 17, 7:34 PM CDT | HAIL 1 | Fruitland, IA | PICTURE FROM TWITTER, TIME ESTIMATED. |
| May 17, 7:40 PM CDT | HAIL 1.75 | Sse Grandview, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WUUS53 KDVN 172338
SVRDVN
ILC131-161-IAC087-115-139-183-180030-
/O.NEW.KDVN.SV.W.0075.170517T2338Z-170518T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
638 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock Island County in northwestern Illinois...
Western Mercer County in northwestern Illinois...
Northern Henry County in southeastern Iowa...
Louisa County in southeastern Iowa...
Eastern Washington County in southeastern Iowa...
Muscatine County in east central Iowa...
* Until 730 PM CDT
* At 638 PM CDT, severe thunderstorms were located along a line
extending from near Iowa City to near Crawfordsville, moving
northeast at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Muscatine, Washington, Wapello, Columbus Junction, West Liberty,
Wilton, Winfield, Riverside, Fruitland, Wayland, Morning Sun, New
Boston, Keithsburg, Ainsworth, Grandview, Conesville, Eliza,
Columbus City, Letts and Nichols.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Washington County. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4151 9160 4150 9151 4148 9150 4147 9151
4142 9148 4142 9137 4159 9137 4159 9087
4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 2338Z 230DEG 57KT 4163 9151 4124 9160
HAIL...<.75IN
WIND...70MPH
$$
ERVIN5 follow-up statements
449
WWUS53 KDVN 172349
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
649 PM CDT WED MAY 17 2017
ILC131-161-IAC087-115-139-183-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Washington IA-
Muscatine IA-
649 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHERN HENRY...
LOUISA...EASTERN WASHINGTON AND MUSCATINE COUNTIES...
At 649 PM CDT, severe thunderstorms were located along a line
extending from near Lone Tree to Winfield, moving northeast at 55
mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Muscatine, Washington, Wapello, Columbus Junction, West Liberty,
Wilton, Winfield, Riverside, Fruitland, Wayland, Morning Sun, New
Boston, Keithsburg, Ainsworth, Grandview, Conesville, Eliza, Columbus
City, Letts and Nichols.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4151 9160 4150 9151 4148 9150 4147 9151
4142 9148 4142 9137 4159 9137 4159 9087
4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 2349Z 242DEG 46KT 4154 9140 4113 9147
HAIL...1.75IN
WIND...70MPH
$$
ERVIN282
WWUS53 KDVN 172355
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
655 PM CDT WED MAY 17 2017
ILC131-161-IAC087-115-139-183-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Washington IA-
Muscatine IA-
655 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHERN HENRY...
LOUISA...EASTERN WASHINGTON AND MUSCATINE COUNTIES...
At 655 PM CDT, severe thunderstorms were located along a line
extending from Lone Tree to near Winfield, moving northeast at 60
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Muscatine, Washington, Wapello, Columbus Junction, West Liberty,
Wilton, Winfield, Riverside, Fruitland, Wayland, Morning Sun, New
Boston, Keithsburg, Ainsworth, Grandview, Conesville, Eliza, Columbus
City, Letts and Nichols.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4151 9160 4150 9151 4148 9150 4147 9151
4142 9148 4142 9137 4159 9137 4159 9087
4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 2355Z 231DEG 52KT 4149 9141 4110 9147
HAIL...1.00IN
WIND...70MPH
$$
ERVIN563
WWUS53 KDVN 180007
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
707 PM CDT WED MAY 17 2017
ILC131-161-IAC087-115-139-183-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Washington IA-
Muscatine IA-
707 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHERN HENRY...
LOUISA...SOUTHEASTERN WASHINGTON AND MUSCATINE COUNTIES...
At 707 PM CDT, severe thunderstorms were located along a line
extending from near West Liberty to near Wapello, moving northeast at
65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Muscatine, Wapello, Columbus Junction, West Liberty, Wilton,
Winfield, Fruitland, Wayland, Morning Sun, New Boston, Keithsburg,
Ainsworth, Grandview, Conesville, Eliza, Columbus City, Letts,
Nichols, Atalissa and Crawfordsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4126 9158 4132 9151 4133 9149 4132 9150
4135 9145 4142 9137 4159 9137 4159 9087
4107 9095 4107 9172 4116 9172 4116 9174
TIME...MOT...LOC 0007Z 230DEG 57KT 4161 9122 4122 9128
HAIL...1.00IN
WIND...70MPH
$$
ERVIN760
WWUS53 KDVN 180016
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
716 PM CDT WED MAY 17 2017
IAC183-180026-
/O.CAN.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Washington IA-
716 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4142 9137 4159 9136 4159 9087 4107 9095
4108 9146 4112 9145 4117 9149 4133 9149
TIME...MOT...LOC 0016Z 239DEG 43KT 4146 9120 4109 9130
$$
ILC131-161-IAC087-115-139-180030-
/O.CON.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Muscatine IA-
716 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHEASTERN HENRY...
LOUISA AND MUSCATINE COUNTIES...
At 716 PM CDT, severe thunderstorms were located along a line
extending from near Nichols to near Morning Sun, moving northeast at
50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Muscatine, Wapello, Columbus Junction, West Liberty, Wilton,
Winfield, Fruitland, Morning Sun, New Boston, Keithsburg, Grandview,
Conesville, Eliza, Columbus City, Letts, Nichols, Atalissa, Oakville,
Cotter and Toolesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4142 9137 4159 9136 4159 9087 4107 9095
4108 9146 4112 9145 4117 9149 4133 9149
TIME...MOT...LOC 0016Z 239DEG 43KT 4146 9120 4109 9130
HAIL...1.75IN
WIND...70MPH
$$
ERVIN549
WWUS53 KDVN 180036
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
736 PM CDT WED MAY 17 2017
IAC087-115-139-ILC131-161-180045-
/O.EXP.KDVN.SV.W.0075.000000T0000Z-170518T0030Z/
Rock Island IL-Mercer IL-Henry IA-Louisa IA-Muscatine IA-
736 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND...
WESTERN MERCER...NORTHEASTERN HENRY...LOUISA AND MUSCATINE COUNTIES
HAS EXPIRED...
The storms which prompted the warning have moved out of
the warned area.Therefore, the warning has been allowed to
expire. However small hail and gusty winds are still possible with
these thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
Louisa and Mercer county.
LAT...LON 4142 9137 4159 9136 4159 9087 4107 9095
4108 9146 4112 9145 4117 9149 4133 9149
TIME...MOT...LOC 0035Z 230DEG 57KT 4165 9089 4128 9100
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 17, 2:24 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 224 PM CDT Wed May 17 2017 .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1241 PM CDT Wed May 17 2017 Brisk southerly sfc winds gusting over 30 KTS along with passing mainly VFR clouds will be the main story this afternoon before the main line of storms is expected to move into the local area from the southwest later this afternoon and evening. An isolated storm to wdly sctrd storms, though, is possible over the area ahead of the main line, thus may keep VCNTY wording although that may be heavy handed if current RADAR trends remain consistent. Have tried to time a 1-2 hour window when a passing line of severe storms will move northeastward through the TAF sites again during late afternoon into early-mid evening. Then VCNTY for a few hours for lingering isolated to sctrd storms behind the main line through mid to late evening, then trend dry from midnight into Thu morning. Sfc winds veering to the west at 10-20 KTS late tonight into Thu morning, with cigs lowering to low VFR to MVFR in the main low pressure storm system's wrap around cloud deck. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Local storm report, May 17, 6:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
05/17/2017 M70 MPH LINN IA TRAINED SPOTTER
&&
PETERSLocal storm report, May 17, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
05/17/2017 M54 MPH LINN IA ASOS
&&
GROSSLocal storm report, May 17, 6:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 5 NNE CEDAR RAPIDS 42.05N 91.63W
05/17/2017 M60 MPH LINN IA TRAINED SPOTTER
&&
PETERSLocal storm report, May 17, 6:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL BATAVIA 40.99N 92.17W
05/17/2017 E1.75 INCH JEFFERSON IA TRAINED SPOTTER
HAIL LASTED 10 MINUTES AND IS COVERING THE GROUND
0617 PM HAIL 2 ESE KEOSAUQUA 40.72N 91.92W
05/17/2017 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
HAIL LASTED FOR A MINUTE
0628 PM TSTM WND GST 2 ENE MARION 42.04N 91.56W
05/17/2017 E70 MPH LINN IA TRAINED SPOTTER
WIND ESTIMATED 60 - 70 MPH RAIN IS HORIZONTAL
&&
TESLocal storm report, May 17, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST JESUP 42.48N 92.07W
05/17/2017 E65 MPH BUCHANAN IA PUBLIC
0615 PM HEAVY RAIN JESUP 42.48N 92.07W
05/17/2017 E0.50 INCH BUCHANAN IA PUBLIC
RAIN FELL WITHIN 10 MINUTES
&&
TESLocal storm report, May 17, 6:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG E FREEPORT 42.29N 89.63W
05/17/2017 STEPHENSON IL LAW ENFORCEMENT
LARGE TREE BLOWN DOWN BLOCKING ROAD ON EAST SIDE OF
FREEPORT.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:23 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more | 37 min |
| May 17, 8:50 AM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 17, 3:16 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 43 min |
| May 17, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 54 min |
| May 17, 3:38 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 52 min |
| May 17, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 30 min |
| May 17, 3:49 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren, Washington | 41 min |
| May 17, 3:55 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 50 min |
| May 17, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 44 min |
| May 17, 4:40 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 50 min |
| May 17, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 57 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 30 min |
| May 17, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 66 min |
| May 17, 5:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more | 55 min |
| May 17, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 51 min |
| May 17, 6:01 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Lee, Van Buren | 59 min |
| May 17, 6:19 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 41 min |
| May 17, 6:28 PM CDT | Flash Flood Warning | DVN | Johnson, Linn | 3 hr |
| May 17, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more | 59 min |
| May 17, 6:32 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones, Linn | 43 min |
| May 17, 6:48 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 42 min |
| May 17, 9:16 AM CDT | Special Weather Statement | DVN | Rock Island | 29 min |
| May 17, 5:56 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.